MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00532290
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.It was reported to boston scientific corporation that an advanix biliary stent was used in the hepatic duct to treat a biliary stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026.During the procedure, a 10fr x 10cm double pigtail stent was properly loaded onto the advanix 10fr delivery system and positioned over the guidewire.Upon deployment, the radiopaque marker on the inner catheter of the delivery system remained within the hepatic duct even after the green deployment indicator on the handle was activated.The distal end of the inner catheter was still in place and so they need to remove the entire system and attempt the stent placement again.They then decided to proceed with a duodenal bend "straight" stent instead of a double pigtail.The procedure was completed with another different device.There were no patient complications reported as a result of this event.Note: it was reported that the guidewire was in the patient and in the stent delivery system during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent can not be fully deployed." the physician did not follow the steps cited in the ifu.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter guide break.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.It was reported to boston scientific corporation that an advanix biliary stent was used in the hepatic duct for a biliary stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026.During the procedure, a 10fr x 10cm double pigtail stent was properly loaded onto the advanix 10fr delivery system and positioned over the guidewire.Upon deployment, the radiopaque marker on the inner catheter of the delivery system remained within the hepatic duct even after the green deployment indicator on the handle was activated.The distal end of the inner catheter was still in place and so they need to remove the entire system and attempt the stent placement again.They then decided to proceed with a duodenal bend "straight" stent instead of a double pigtail.The procedure was completed with another different device.There were no patient complications reported as a result of this event.Note: it was reported that the barb flap cover was not used to insert the device through the biopsy cap.Per the ifu, "slide the stent barb cover over the trailing barb, to assist with stent introduction into the scope.".
 
Additional Manufacturer Narrative
Block b5 has been corrected.Block h6: imdrf device code a0401 captures the reportable event of catheter guide break.

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24183499
Report Number3005099803-2026-00296
Device Sequence Number9702877
Product Code FGE
UDI-Device Identifier08714729787051
UDI-Public(01)08714729787051(17)261009(10)35027875
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101786
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00532290
Device Catalogue NumberM00532290
Device Lot Number0035027875
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by Manufacturer01/28/2026
04/08/2026
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date02/19/2026
05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient EthnicityHispanic